Botox and light sensitivity?

when i'm due for botox (about every 4 months) my eyes become light sensitive. i know it sounds strange. is there any reason for this?

Doctor Answers 4

Botox and Light Sensitivity

Agree with the responses above. Also, you may be experiencing a variation of a type of migraine headache. This symptom is possibly being alleviated by your Botox treatments. You may want to consider consulting a neurologist when you have these symptoms to rule out other possible causes including migraines.


Santa Monica Dermatologic Surgeon
3.9 out of 5 stars 9 reviews

Botox and light sensitivity

Botox should not cause light sensitivity. It can occasionally cause headaches which can result in light sensitivity. As well, Botox can prevent you squinting which can mean that more light gets in, but this prevention is good and just means you should be wearing sunglasses.

Benjamin Barankin, MD
Toronto Dermatologic Surgeon
4.9 out of 5 stars 44 reviews

Botox and Light Sensitivity

I have heard this from some of my patients and the only explaination I have is that the eye muscles are used to compensate for light (that is why we squint in the bright light). If you are using botox around the eyes or even for the brows or glabella (11 lines) you may be altering how your body "squints" to bright light and altering how much light gets into your eyes.  I suggest you go see an expert for treatment.  Best, Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 168 reviews

Botox and light sensitivity.

 Yes Botox can lead to dry eyes and light sensitivity. The affect of the Botox to relax the muscles that cause the wrinkles around the eyes also causes the eyelids not to close as well which can lead to exacerbated dryness and increased light sensitivity. I would suggest trying artificial tears which you can get at the store to help your eyes feel more comfortable and I think your symptoms will improve.

John R. Burroughs, MD
Colorado Springs Oculoplastic Surgeon
5.0 out of 5 stars 14 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.